Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Had been treated for typhoid. Had fever and weakness. Done Widal test. Findings?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Hello Doctor,
My husband's current widal test results are TYPHI O 1 in 160,H 1 in 80, AH 1 in 20 and BH 1 in 20.
He had typhoid last september and he took antibiotics.
Last week he has had fever, now he does not have fever but he feel weak.
Should he take antibiotics for typhoid again. Thanks
Posted Tue, 8 Oct 2013 in Infections
Answered by Dr. Prasad 23 minutes later
Brief Answer:
I wouldn't start antibiotic...

Detailed Answer:

As far as Widal test is concerned, it isn't a specific test to diagnose typhoid. Further H titre signifies an active infection than O titre.

In your husband's case, if he has no fever for the last couple of days, there is no need to start antibiotics. Weakness could be due to the recent infection. This post infection weakness will settle down with adequate rest, plenty of fluids, green fruits and vegetables. You can start him on multivitamin pills once a day for a week or two to help him recover.
I do not think there is a need to give him antibiotics.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor